Alert archive / New York / Tornado Warnings in 2013

Tornado Warning 6, NWS Albany, NY

October 7, 2013Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this tornado warning at Oct 7, 2013, 1:57 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2013, 1:57 PM EDT (17:57 UTC)
Expired
Oct 7, 2013, 2:30 PM EDT
In force
33 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The radar

The Albany radar (KENX), 89 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 8:56 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WFUS51 KALY 071757
TORALY
NYC035-041-043-071830-
/O.NEW.KALY.TO.W.0006.131007T1757Z-131007T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
157 PM EDT MON OCT 7 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...
  EXTREME EAST CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 230 PM EDT

* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  STRATFORD...OR 13 MILES NORTHEAST OF LITTLE FALLS...MOVING
  NORTHEAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
   AVERYS PLACE...ARIETTA...CLOCKMILL CORNERS AND POWLEY PLACE BY 205
   PM EDT...
   SHAKER PLACE BY 210 PM EDT...
   WHITEHOUSE...RUDESTON...HIGGINS BAY AND PISECO BY 215 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

&&

LAT...LON 4349 7457 4331 7426 4307 7460 4316 7481
TIME...MOT...LOC 1757Z 211DEG 47KT 4321 7463

$$

IRL/FRUGIS
2 follow-up statements
305 
WWUS51 KALY 071808
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT MON OCT 7 2013

NYC035-043-071818-
/O.CAN.KALY.TO.W.0006.000000T0000Z-131007T1830Z/
FULTON NY-HERKIMER NY-
208 PM EDT MON OCT 7 2013

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL HERKIMER AND
NORTHWESTERN FULTON COUNTIES IS CANCELLED...

THE THUNDERSTORM RESPONSIBLE FOR THE TORNADO WARNING HAS MOVED NORTH 
AND AWAY FROM HERKIMER AND FULTON COUNTIES. AS A RESULT...THE 
TORNADO WARNING HAS BEEN CANCELLED FOR THESE AREAS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

LAT...LON 4349 7457 4336 7435 4323 7454 4329 7471
TIME...MOT...LOC 1808Z 211DEG 47KT 4333 7453

$$

NYC041-071830-
/O.CON.KALY.TO.W.0006.000000T0000Z-131007T1830Z/
HAMILTON NY-
208 PM EDT MON OCT 7 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR SOUTH
CENTRAL HAMILTON COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR AVERYS PLACE...OR
19 MILES NORTHWEST OF GLOVERSVILLE...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  WHITEHOUSE...RUDESTON...HIGGINS BAY AND PISECO BY 215 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

&&

LAT...LON 4349 7457 4336 7435 4323 7454 4329 7471
TIME...MOT...LOC 1808Z 211DEG 47KT 4333 7453

$$

IRL/FRUGIS
934 
WWUS51 KALY 071818
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT MON OCT 7 2013

NYC041-071828-
/O.CAN.KALY.TO.W.0006.000000T0000Z-131007T1830Z/
HAMILTON NY-
218 PM EDT MON OCT 7 2013

...THE TORNADO WARNING FOR SOUTH CENTRAL HAMILTON COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS EXITED THE 
WARNED AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

LAT...LON 4349 7457 4336 7435 4323 7454 4329 7471
TIME...MOT...LOC 1818Z 211DEG 47KT 4344 7444

$$

IRL/FRUGIS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Oct 7, 1:31 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 7, 1:31 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
131 PM EDT MON OCT 7 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BRIEFLY BE OVER THE REGION THIS
AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING WITH HEAVY RAIN SHOWERS...GUSTY WINDS AND
POSSIBLE STRONG TO SEVERE THUNDERSTORMS. BY TUESDAY...A
DRIER...COOLER AND LESS HUMID AIR MASS WILL RETURN FOR MUCH OF THE
UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 104 PM EDT...

TORNADO WATCH 543 REMAINS IN EFFECT UNTIL 5 PM EDT FOR ERN NY IN THE ALY
FCST AREA.

THE WIND ADVISORY REMAINS UP UNTIL 8 PM FOR ALL OF ERN NY AND WRN
NEW ENGLAND.

A COLD FRONT CONTINUES TO MOVE EAST FROM CENTRAL NY/PA. THE
PREFRONTAL RAINBAND IS MOVING INTO THE SRN DACKS AT THIS TIME.
A HIGH SHEAR AND LOW CAPE ENVIRONMENT IS IN PLACE ACROSS THE ALY
FCST AREA WITH THE LATEST SPC MESO PAGE SHOWING INSTABILITY VALUES
LESS THAN 500 J/KG ACROSS MOST OF THE AREA...WITH THE HIGHEST
AMOUNTS ACROSS THE EXTREME SRN TIER. THE 0-6 KM BULK SHEAR VALUES
HAVE INCREASED TO 40-65 KTS...WITH THE LOW-LEVEL 0-1 KM SHEAR
VALUES ARE VERY IMPRESSIVE IN THE 30-45 KT RANGE...WITH THE
HIGHEST VALUES OVER THE NRN TIER. THE WIND ADVISORY LOOKS
GOOD...AND SOME BOWING SEGMENTS WITH THE LINE ECHO WAVE PATTERN
/LEWP/ UPSTREAM HAVE PRODUCED SOME ISOLD/SPORADIC WIND DAMAGE
UPSTREAM OVER W-CNTRL NY AND PA. THE UPPER TROUGH IS TURNING
NEGATIVELY TILTED...AND THERE IS A THREAT FOR SOME OF THIS STRONG MOMENTUM
TRANSFERED DOWN FROM H925-H850. THE PAUCITY OF INSTABILITY AND
WEAK MID LEVEL LAPSE RATES HAVE INHIBITED CG STRIKES. THERE IS A
STRIKE HERE OR THERE UPSTREAM. DUE TO THE DYNAMICALLY FORCED LEWP...
THE POTENTIAL FOR SOME NEAR THUNDERLESS OR THUNDERLESS SEVERE
STORMS WILL CONTINUE UNTIL LATE THIS PM. THE IMPACT PERIOD
CONTINUES TO BE 1-5 PM FROM WEST TO EAST. THE LATEST 3-KM HRRR
LINES UP WELL WITH THIS TIME FRAME. A BRIEF SPIN-UP TORNADO MAY BE
POSSIBLE ALONG THE LEWP DUE TO THE STRONG LOW-LEVEL WIND
SHEAR...DESPITE THE WEAK INSTABILITY.

THE NARROW COLD FRONTAL RAIN BAND /SHALLOW LINE OF CONVECTION/ SHOULD
BE EAST OF THE FCST AREA BY 6 PM. DESPITE THE CLOUD COVER...THE
FCST AREA IN THE WARM SECTOR...HAS ALLOWED TEMPS TO REACH THE MID
60S TO M70S OVER THE REGION. TEMP FALLS IN THE WAKE OF THE COLD
FRONT HAVE BEEN AS GREAT AS 15 DEGREES IN AN HOUR AT KSYR. A 46 KT
GUST OCCURRED ABOUT 2 HOURS.

THE SHOWERS AND EMBEDDED TSTMS WILL LIKELY PRODUCE A PERIOD OF
VERY HEAVY RAINFALL...FOR GENERALLY LESS THAN 2 HOURS. THE SHOWERS
SHOULD GRADUALLY TAPER FROM W TO E AROUND OR JUST AFTER SUNSET.
RAINFALL RATES COULD REACH A HALF AN INCH TO AN INCH AN HOUR DUE
TO THE ANOMALOUS PWATS IN PLACE...AND THE STRONG CONVERGENCE WITH
THE BOUNDARY.

POPS...WX...AND TEMPS HAVE BEEN RETOOLED BASED ON THE
OBSERVATIONAL TRENDS IN THE FCST GRIDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...ANY SHOWERS ACROSS EXTREME S/E AREAS SHOULD END BY 10 PM EDT.
ADDITIONAL ISOLATED/SCATTERED SHOWERS COULD AFFECT THE WESTERN
ADIRONDACKS LATER THIS EVENING OR OVERNIGHT...AS THE UPPER LEVEL
COLD POOL PASSES ACROSS. OTHERWISE...EXPECT A PERIOD OF CLEARING
IN MOST AREAS THIS EVENING...BUT ADDITIONAL CLOUDS MAY FORM ONCE
AGAIN LATER TONIGHT AS THE COLD POOL PASSES BY...AND SOME LAKE
MOISTURE SPREADS INTO THE REGION...ESP FOR AREAS NEAR AND N OF
INTERSTATE 90. HAVE SIDED WITH THE SLIGHTLY WARMER MET MOS IN MOST
AREAS.

TUE-WED NT...GENERALLY DRY CONDITIONS ARE EXPECTED THROUGH THIS
PERIOD. THE ONE CAVEAT COULD BE LINGERING CLOUDS ACROSS NORTHERN
PORTIONS OF THE REGION TUESDAY...AS SOME LAKE MOISTURE BECOMES
TRAPPED BENEATH A RAPIDLY LOWERING SUBSIDENCE INVERSION. FOR NOW
HAVE INDICATED PARTLY TO MOSTLY SUNNY SKIES...BUT TRENDS WILL NEED
TO BE WATCHED...AS MUCH MORE CLOUD COVER THAN CURRENTLY FORECAST
COULD OCCUR FOR AREAS NORTH OF I-90. OTHERWISE...FOR
TEMPS...GENERALLY SIDED WITH THE COOLER MET MPS FOR TUE
MAXES...AND WENT A BIT WARMER THAN GUIDANCE FOR TUE NT MINS. SOME
FROST POTENTIAL WILL EXIST IN PORTIONS OF THE UPPER HUDSON
VALLEY...EASTERN CATSKILLS AND SOUTHERN VT...WHICH WILL BE
ADDRESSED IN THE HWOALY. SOME HIGH AND MID LEVEL CLOUDS COULD
SLOWLY EXPAND NORTH AND WEST INTO THE REGION LATE WED OR WED
NT...DEPENDING ON THE TRACK AND EVOLUTION OF A POSSIBLE LOW
PRESSURE SYSTEM DEVELOPING OFF THE SOUTHEAST COAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
COMPLEX UPPER PATTERN SHOULD RESULT IN HIGHER UNCERTAINTY WITH
DETAILS IN THE LONG RANGE FORECAST.  IN THE THURSDAY THROUGH FRIDAY
TIME FRAME...THERE IS A LOOSE CONSENSUS OF A COASTAL SYSTEM THAT
DEVELOPS OFF THE MID ATLANTIC AS UPPER RIDGING BUILDS NORTH AND EAST
INTO SOUTHEASTERN CANADA.  MOST AREAS SHOULD BE UNDER THE INFLUENCE
OF HIGH PRESSURE THURSDAY AND FRIDAY. EXCEPT...THERE COULD BE SOME
CLOUDS AND ISOLATED SHOWERS IN THE SOUTHERN PARTS OF THE MID HUDSON
VALLEY AND NW CT...WHERE THERE COULD BE SOME ONSHORE FLOW DUE TO THE
PRESSURE GRADIENT DEVELOPING BETWEEN THE LOW LEVEL RIDGING OVER THE
NORTHEASTERN U.S. AND THE COASTAL SYSTEM OFF THE MID ATLANTIC. HIGHS
THURSDAY AND FRIDAY IN THE 60S TO NEAR 70.

THE UPPER PATTERN POTENTIALLY BECOMES EVEN MORE COMPLICATED AS LOW
LEVEL RIDGING BUILDS AND STRENGTHENS OVER SOUTHEASTERN CANADA AND
EASTERN NEW ENGLAND AND THEN BUILDS WEST INTO NY SATURDAY AND
SUNDAY.  COOLER AIR ALSO BUILDS WEST INTO NY...POTENTIALLY RESULTING
IN A COOLING TREND BOTH DAYS. THE UPPER RIDGING INTO SOUTHEASTERN
CANADA MAY SUPPORT A SLIGHT NORTHWARD DRIFT TO THE UPPER FEATURE
ASSOCIATED WITH THE LOW PRESSURE OFF THE EAST COAST...WITH MORE OF A
PRESSURE GRADIENT AND ONSHORE FLOW IN SOUTHERN NY AND NW CT...
DEPENDING ON EXACTLY HOW FAR NORTH THE COASTAL FEATURE CAN GET. WITH
SUCH EXTREME SPREAD IN THE LONG RANGE GUIDANCE...GOING DRY FOR THE
WEEKEND WITH HIGHS IN THE 60S...BUT COOLING A DEGREE OR TWO EACH DAY
WITH THE COLD ADVECTION FROM THE EAST.  MORE DETAILS WITH THIS
COMPLICATED PATTERN SHOULD BE APPARENT TOWARD THE END OF THE
WEEK...BUT AT LEAST THE RANGE OF POSSIBLE SENSIBLE WEATHER DOES NOT
INCLUDE ANY HIGH IMPACT OR THREATENING WEATHER FOR OUR FORECAST AREA
IN THE LONG RANGE...BUT SOME INCLEMENT WEATHER IS POSSIBLE DEPENDING
ON HOW/IF THE COASTAL SYSTEM EVOLVES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COLD FRONT MAKING STEADY PROGRESS ACRS NYS AND EXPECT THE FRONT TO
MOVE THROUGH THE TAF SITES IN THE 19Z-21Z TIME FRAME. GENERALLY
EXPECT MVFR/IFR JUST AHEAD OF AND BEHIND THE FRONT WITH GUSTY
WINDS AS WIND DIRECTION SHIFTS FROM S-SE AHEAD OF THE FRONT TO
WESTERLY BEHIND THE FRONT. WIND GUSTS MAY BE AS HIGH AS 35 KTS
WITH FROPA.

ONCE FROPA HAS TAKEN PLACE EXPECT A FEW HOURS OF MVFR CONDITIONS
WHICH WILL GIVE WAY TO VFR THIS EVENING. OVERNIGHT SKIES WILL
BECOME SKC WELL AFTER MIDNIGHT AND FOG IS EPXECTED TO DEVELOP AT
KGFL AND KPSF REDUCING CIGS AND VSBYS TO LIFR LATE AT NIGHT.

ON TUESDAY EXPECT SKC CONDITIONS WITH NORTH TO NORTHWEST WINDS OF
8-10 KTS.

OUTLOOK...
LATE TONIGHT-FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE ANTICIPATED OVER THE NEXT FEW DAYS.
AFTER A WETTING DAY ON SUNDAY...ANOTHER WETTING DAY WITH MORE RAIN
SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND
EVENING. DRY WEATHER WILL RETURN TUESDAY THROUGH THE REMAINDER OF
THE WEEK...WITH FULL RH RECOVERY EXPECTED EACH NIGHT WITH
WIDESPREAD DEW FORMATION.

&&

.HYDROLOGY...
NO WIDESPREAD PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER
THE NEXT 5 DAYS. FLOWS CONTINUE AT NORMAL TO BELOW NORMAL LEVELS
FOR EARLY OCTOBER.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON
AND EVENING. MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED
THROUGH THIS MORNING WITH LIGHT PCPN AMOUNTS OF A TENTH OF AN
INCH OR LESS. MUCH HEAVIER RAINFALL IS EXPECTED WITH THE COLD
FRONT THIS AFTERNOON AND EVENING WITH THE POTENTIAL 0.75-1.5 INCH
BASIN RAINFALL AVERAGES. ALL THE MODELS ARE NOW SHOWING THE COLD
FRONT MOVING THROUGH QUICKLY...SO THERE APPEARS TO BE LITTLE IF
ANY CHANCE THAT THE FRONTAL BOUNDARY AND THE HEAVY RAIN LINGERING
OVER THE REGION AND PRODUCING MORE THAN TWO INCHES OF RAIN.

DUE TO RECENT DRY CONDITIONS...FFG IS QUITE HIGH...AND THE COLD
FRONT WILL BE MOVING FAST ENOUGH TO KEEP ANY HEAVY RAINFALL
LIMITED TO JUST A FEW HOUR PERIOD. AS A RESULT...NO HYDROLOGIC
PROBLEMS ARE ANTICIPATED OUTSIDE OF LOW LYING...POOR DRAINAGE...OR
URBAN AREAS THAT TYPICALLY SEE WATER POND DURING HEAVY DOWNPOURS.

DRY WEATHER WILL BE IN PLACE FOR TUESDAY THROUGH THE REMAINDER OF
THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...KL/WASULA
NEAR TERM...KL/11/WASULA
SHORT TERM...KL
LONG TERM...NAS
AVIATION...11/NAS
FIRE WEATHER...KL/GJM
HYDROLOGY...KL/GJM
Hazardous weather outlook, Oct 7, 9:21 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
921 AM EDT MON OCT 7 2013

NYZ032-033-038>040-047>054-058>061-063>066-082-081100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-
921 AM EDT MON OCT 7 2013

...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EAST CENTRAL NEW
YORK EXCLUDING THE SOUTHEAST ADIRONDACKS AND LAKE GEORGE SARATOGA
REGION.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A BRIEF PERIOD OF HEAVY RAIN WILL ALSO ACCOMPANY THESE
THUNDERSTORMS. THIS MAY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR THE
FOLLOWING COUNTIES HERKIMER...HAMILTON...FULTON...MONTGOMERY...
SCHOHARIE...SCHENECTADY...SARATOGA...ALBANY...RENSSELAER...
GREENE...COLUMBIA...ULSTER AND DUTCHESS.

CTZ001-013-MAZ001-025-VTZ015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN WINDHAM-
921 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EXTREME SOUTHEAST
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY EVENING...AS A STRONG COLD FRONT MOVES ACROSS FROM WEST
TO EAST. THE MAIN HAZARD FROM THESE THUNDERSTORMS SHOULD BE
POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS
SHOULD MOVE FROM WEST TO EAST AT 35 TO 45 MPH.

A BRIEF PERIOD OF HEAVY RAIN WILL ALSO ACCOMPANY THESE
THUNDERSTORMS. THIS MAY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

NYZ041>043-083-084-081100-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
921 AM EDT MON OCT 7 2013

...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST ADIRONDACKS
AND LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A BRIEF PERIOD OF HEAVY RAIN WILL ALSO ACCOMPANY THESE
THUNDERSTORMS. THIS MAY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF FROST WILL BE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. SHOULD CONFIDENCE INCREASE THAT FROST WILL OCCUR...THEN
FROST ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...SARATOGA...WARREN AND WASHINGTON.

VTZ013-014-081100-
BENNINGTON-WESTERN WINDHAM-
921 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN GREEN MOUNTAINS
OF VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY EVENING...AS A STRONG COLD FRONT MOVES ACROSS FROM WEST
TO EAST. THE MAIN HAZARD FROM THESE THUNDERSTORMS SHOULD BE
POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS
SHOULD MOVE FROM WEST TO EAST AT 35 TO 45 MPH.

A BRIEF PERIOD OF HEAVY RAIN WILL ALSO ACCOMPANY THESE
THUNDERSTORMS. THIS MAY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF FROST WILL BE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. SHOULD CONFIDENCE INCREASE THAT FROST WILL OCCUR...THEN
FROST ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

In the hours before

Special weather statement, Oct 7, 9:51 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
951 AM EDT MON OCT 7 2013

NYZ032-033-038>043-047>054-058>061-063>066-082>084-071615-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
951 AM EDT MON OCT 7 2013

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS EASTERN NEW
YORK...

A STRONG COLD FRONT WILL IMPACT EASTERN NEW YORK THIS AFTERNOON
WITH THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS. THE GREATEST
THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS PRODUCING
WINDS OF 58 MPH AND GREATER. HOWEVER...AN ISOLATED TORNADO IS
POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL UNTIL 5 PM. THE TIME
FRAME FOR THE GREATEST POTENTIAL OF SEVERE THUNDERSTORMS WILL BE
BETWEEN NOON AND 5 PM.

TAW
Special weather statement, Oct 7, 12:40 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT MON OCT 7 2013

NYZ032-033-038-071715-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1240 PM EDT MON OCT 7 2013

...A CLUSTER OF HEAVY SHOWERS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.
THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST
OF MCKEEVER TO 9 MILES WEST OF FRANKFORT TO UTICA...AND MOVING EAST
AT 45 MPH.

THESE SHOWERS WILL BE NEAR...
MCKEEVER...POLAND...NORTHWOOD AND FRANKFORT BY 1245 PM EDT
OHIO...NEWPORT...MOHAWK AND MIDDLEVILLE BY 1250 PM EDT
LITTLE FALLS BY 100 PM EDT
DOLGEVILLE BY 105 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

LAT...LON 4322 7508 4326 7516 4330 7515 4331 7512
      4334 7509 4367 7512 4367 7472 4301 7477
      4299 7522 4306 7522
TIME...MOT...LOC 1639Z 272DEG 39KT 4358 7517 4307 7516

IRL
Special weather statement, Oct 7, 1:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
114 PM EDT MON OCT 7 2013

NYZ038-040-047-071815-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
114 PM EDT MON OCT 7 2013

...A LINE OF HEAVY SHOWERS IS MOVING TOWARDS

  WESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WESTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
WEST OF HARTWICK TO ONEONTA...AND MOVING NORTHEAST AT 45 MPH.

HEAVY SHOWERS WILL BE NEAR...
WEST WINFIELD BY 130 PM EDT
CEDARVILLE BY 135 PM EDT
JEFFERSON BY 140 PM EDT
SUMMIT AND JORDANVILLE BY 145 PM EDT
RICHMONDVILLE BY 150 PM EDT
SHARON SPRINGS AND AMES BY 155 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

LAT...LON 4318 7511 4295 7449 4237 7449 4241 7461
      4251 7471 4262 7464 4274 7467 4283 7466
      4289 7486 4282 7490 4290 7509 4285 7514
      4286 7522 4306 7522
TIME...MOT...LOC 1713Z 238DEG 38KT 4274 7535 4267 7519
          4247 7504

IRL/FRUGIS
Special weather statement, Oct 7, 1:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON OCT 7 2013

NYZ058-059-063-064-071830-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
148 PM EDT MON OCT 7 2013

...HEAVY SHOWERS MOVING TOWARDS

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.
THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING ACROSS DELAWARE
AND SULLIVAN COUNTIES...AND MOVING EAST AT 40 MPH.

HEAVY SHOWERS WILL BE NEAR...
PRATTSVILLE...NAPANOCH...ELLENVILLE AND WOODLAND VALLEY CAMPGROUND BY
220 PM EDT
KERHONKSON...MOUNT TREMPER...LANESVILLE AND WEST SHOKAN BY 225 PM EDT
OLIVEBRIDGE AND WINDHAM BY 230 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR EASTERN NEW YORK.

LAT...LON 4166 7442 4174 7458 4187 7447 4202 7478
      4215 7453 4217 7446 4221 7454 4236 7444
      4237 7438 4235 7435 4236 7429 4238 7425
      4240 7425 4244 7395 4159 7415 4160 7424
      4162 7426 4159 7436
TIME...MOT...LOC 1747Z 258DEG 36KT 4220 7485 4206 7481
          4179 7481

IRL/FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:16 AM EDTWind AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more13 hr
Oct 7, 12:40 PM EDTSpecial Weather StatementALYHerkimer35 min
Oct 7, 1:14 PM EDTSpecial Weather StatementALYOtsego61 min
Oct 7, 1:29 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery31 min
Oct 7, 1:48 PM EDTSpecial Weather StatementALYGreene, Ulster42 min
Oct 7, 2:06 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Saratoga24 min
Oct 7, 2:12 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 2 more63 min
Oct 7, 2:12 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Warren33 min
Oct 7, 2:31 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren29 min
Oct 7, 2:41 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 8 more4 hr
Oct 7, 2:58 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington32 min
Oct 7, 3:05 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster55 min
Oct 7, 3:22 PM EDTSpecial Weather StatementALYRensselaer, Washington38 min
Oct 7, 3:34 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer56 min
Oct 7, 3:59 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min

Nearby

Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.